Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 4, NWS Green Bay, WI

January 20, 201422 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 20, 2014, 4:09 AM CST for 22 counties in Wisconsin. It took effect at Jan 20, 2014, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 4:09 AM CST (10:09 UTC)
In effect from
Jan 20, 2014, 9:00 PM CST
Expired
Jan 21, 2014, 10:00 AM CST
In force
13 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WWUS43 KGRB 201009
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
409 AM CST MON JAN 20 2014

...BITTER COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING...

.VERY COLD TEMPERATURES AND NORTH WINDS FROM 5 TO 10 MPH WILL
COMBINE TO CREATE WIND CHILLS FROM 20 TO 30 BELOW ZERO OVER
CENTRAL AND NORTHEAST WISCONSIN TONIGHT INTO TUESDAY MORNING.

WIZ005-010>012-018-019-030-035-036-201815-
/O.NEW.KGRB.WC.Y.0004.140121T0300Z-140121T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
409 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
TUESDAY. 

* WIND CHILL VALUES ARE EXPECTED TO DROP TO BETWEEN 20 AND 30
  BELOW ZERO LATE THIS EVENING INTO TUESDAY MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN 30
  MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ013-020>022-031-037>040-045-048>050-073-074-201815-
/O.NEW.KGRB.WC.Y.0004.140121T0600Z-140121T1600Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
409 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
TUESDAY. 

* WIND CHILL VALUES ARE EXPECTED TO DROP TO BETWEEN 20 AND 30
  BELOW ZERO AFTER MIDNIGHT TONIGHT AND CONTINUE INTO TUESDAY MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN 30
  MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
5 follow-up statements
548 
WWUS43 KGRB 201639
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1039 AM CST MON JAN 20 2014

...BITTER COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING...

.VERY COLD TEMPERATURES AND NORTH WINDS FROM 5 TO 15 MPH WILL
COMBINE TO CREATE WIND CHILLS FROM 20 TO 30 BELOW ZERO OVER
CENTRAL AND NORTHEAST WISCONSIN TONIGHT INTO TUESDAY MORNING.

WIZ005-010>012-018-019-030-035-036-210045-
/O.CON.KGRB.WC.Y.0004.140121T0300Z-140121T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
1039 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST TUESDAY...

* WIND CHILL VALUES ARE EXPECTED TO DROP TO BETWEEN 20 AND 30 
  BELOW ZERO LATE THIS EVENING INTO TUESDAY MORNING. 

* WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN 
  30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ013-020>022-031-037>040-045-048>050-073-074-210045-
/O.CON.KGRB.WC.Y.0004.140121T0600Z-140121T1600Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
1039 AM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST TUESDAY...

* WIND CHILL VALUES ARE EXPECTED TO DROP TO BETWEEN 20 AND 30 
  BELOW ZERO AFTER MIDNIGHT TONIGHT AND CONTINUE INTO TUESDAY 
  MORNING. 

* WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN 
  30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
ECKBERG
801 
WWUS43 KGRB 202040
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CST MON JAN 20 2014

...BITTER COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING...

.VERY COLD TEMPERATURES AND NORTH WINDS FROM 5 TO 15 MPH WILL
COMBINE TO CREATE WIND CHILLS FROM 20 TO 30 BELOW ZERO OVER
CENTRAL AND NORTHEAST WISCONSIN TONIGHT INTO TUESDAY MORNING.

WIZ005-010>012-018-019-030-035-036-210445-
/O.CON.KGRB.WC.Y.0004.140121T0300Z-140121T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
240 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST TUESDAY...

* WIND CHILL VALUES ARE EXPECTED TO DROP TO BETWEEN 20 AND 30 
  BELOW ZERO LATE THIS EVENING INTO TUESDAY MORNING. 

* WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN 
  30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ013-020>022-031-037>040-045-048>050-073-074-210445-
/O.CON.KGRB.WC.Y.0004.140121T0600Z-140121T1600Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
240 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM CST TUESDAY...

* WIND CHILL VALUES ARE EXPECTED TO DROP TO BETWEEN 20 AND 30 
  BELOW ZERO AFTER MIDNIGHT TONIGHT AND CONTINUE INTO TUESDAY 
  MORNING. 

* WIND CHILLS THIS LOW CAN CAUSE FROST BITE ON EXPOSED SKIN IN 
  30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
ECKBERG
209 
WWUS43 KGRB 210320
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
920 PM CST MON JAN 20 2014

...BITTER COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING...

.VERY COLD TEMPERATURES AND NORTH WINDS FROM 5 TO 15 MPH WILL
COMBINE TO CREATE WIND CHILLS FROM 20 BELOW TO 30 BELOW ZERO OVER
CENTRAL AND NORTHEAST WISCONSIN TONIGHT INTO TUESDAY MORNING.

WIZ013-020>022-031-037>040-045-048>050-073-074-211130-
/O.EXT.KGRB.WC.Y.0004.140121T0320Z-140121T1600Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
920 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST TUESDAY...

* WIND CHILL VALUES WILL DROP TO BETWEEN 20 BELOW AND 30 BELOW
  ZERO TONIGHT AND TUESDAY MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 20
  TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ005-010>012-018-019-030-035-036-211130-
/O.CON.KGRB.WC.Y.0004.000000T0000Z-140121T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
920 PM CST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
TUESDAY...

* WIND CHILL VALUES ARE EXPECTED TO DROP TO AROUND 30 BELOW ZERO
  TONIGHT INTO TUESDAY MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
KIECKBUSCH
846 
WWUS43 KGRB 210958
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
358 AM CST TUE JAN 21 2014

...ARCTIC AIR SURGING ACROSS THE AREA WILL GENERATE LOW WIND
CHILLS THIS MORNING...

A FRESH BATCH OF ARCTIC AIR SURGED INTO THE AREA OVERNIGHT. THE
COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS WILL RESULT IN
CONDITIONS WHICH REQUIRE EXTRA PRECAUTIONS BY THOSE HEADED
OUTDOORS THIS MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211600-
/O.CON.KGRB.WC.Y.0004.000000T0000Z-140121T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
358 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES WILL DROP TO BETWEEN 20 BELOW AND 30 BELOW
  ZERO THIS MORNING. 

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 20 
  TO 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE TO DRESS APPROPRIATELY. WEAR A WARM COAT...A HAT...AND
GLOVES OR MITTENS.

&&

$$

JS
850 
WWUS43 KGRB 211554
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
954 AM CST TUE JAN 21 2014

...WIND CHILL READINGS CONTINUE TO IMPROVE THIS MORNING...

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211700-
/O.EXP.KGRB.WC.Y.0004.000000T0000Z-140121T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
954 AM CST TUE JAN 21 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

WIND CHILL READINGS WILL CONTINUE TO IMPROVE THIS MORNING AS
TEMPERATURES SLOWLY WARM INTO THE SINGLE DIGITS BELOW ZERO. A FEW
LOCATIONS...ESPECIALLY ACROSS CENTRAL WISCONSIN...WILL CONTINUE
TO SEE WIND CHILLS BETWEEN 20 AND 25 BELOW THROUGH LATE MORNING.

$$
BERSCH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 3:43 AM CST, 26 minutes earlier.

Area forecast discussion, Jan 20, 3:43 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
343 AM CST MON JAN 20 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 343 AM CST MON JAN 20 2014

ARCTIC FRONT AT SFC CONTINUES TO DROP SOUTH THROUGH UPPER MIDWEST.
RATHER TIGHT 850MB BAROCLINIC ZONE OVER STATE EARLY THIS MORNING.
ANOTHER S/W NOW MOVING THROUGH MN TO INTERACT WITH 850 FRONT TO
BRING LIGHT SNOW TO AREA THIS MORNING. JUST EXPECTING TRACE
AMOUNTS. CLEARING LATE MORNING/EARLY AFTERNOON AS HIGH PRESSURE
MOVES IN FROM THE NORTH. TEMPERATURES THIS MORNING STILL RATHER
MILD CENTRAL AND EAST CENTRAL WI. HAVE ADJUSTED MAX TEMPS TODAY TO
ACCOUNT FOR MORNING HIGHS THESE AREAS.

HIGH PRESSURE CONTINUING TO BUILD INTO REGION TO CLEAR SKIES OUT
TONIGHT...EXCEPTION FAR NORTHERN WI...WHERE FEW LAKE CLOUDS/SHOWERS
WILL CONTINUE. HAVE BACKED OFF ON POPS NORTH CENTRAL GIVEN DRY
AIR MASS/ABSENCE OF GOOD CRYSTAL GROWTH. WILL ISSUE WIND CHILL
ADVISORY FOR TONIGHT WITH THIS PACKAGE WITH WINDS EXPECTED TO STAY
UP OVERNIGHT.

COLD AND DRY ON TUE.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 343 AM CST MON JAN 20 2014

00Z MODELS CONTINUED TO FORECAST COLD NORTHWEST UPPER LEVEL FLOW
THROUGH THE END OF THE UPCOMING WEEKEND. CLIPPER SYSTEMS IN NORTHWEST
FLOW WILL NOT HAVE MUCH MOISTURE WITH THEM...AND PROBABLY WILL NOT
BE ABLE TO PICK UP MUCH FROM LAKE SUPERIOR DUE TO ICE-COVER...BUT SNOW
TO LIQUID RATIOS ARE LIKELY TO BE QUITE HIGH IN THE COLD AIR.
ANOTHER SHOT OF COLD AIR IS EXPECTED TO FOLLOW EACH SYSTEM. MODELS
WERE SHOWING SOME DIFFERENCES IN TIMING AND LOCATION OF QPF WITH
THESE SYSTEMS.

THERE IS A CHANCE FOR SNOW ON TUESDAY NIGHT INTO WEDNESDAY WITH
THE NEXT CLIPPER SYSTEM...FOLLOWED BY COLD AIR AND THE POTENTIAL
FOR LAKE EFFECT SNOW SHOWERS IN VILAS COUNTY AND POSSIBLY ALONG
THE SHORES OF LAKE MICHIGAN. LOOKS LIKE ABOUT AN INCH OR TWO OF
ACCUMULATION WITH THIS SYSTEM SURFACE HIGH PRESSURE AND UPPER
LEVEL RIDGING IN THE REGION SHOULD KEEP THURSDAY AND THURSDAY
NIGHT DRY. MODELS WERE SHOWING MORE DIFFERENCES LATE THIS WEEK
THROUGH THE WEEKEND. POPS ARE KIND OF LOW WITH THE NEXT CLIPPER
DUE TO DIFFERENCE IN TIMING AMONG THE MODELS.

1000-500MB THICKNESSES FROM THE 00Z GFS WERE ACTUALLY LESS THAN THE
12Z ECMWF AT TIMES OVER THE WEEKEND...AND NOT MUCH DIFFERENT FROM
THE 00Z ECMWF. THE 00Z GFS EXTENDED MOS GUIDANCE TEMPERATURES FOR
SUNDAY INTO MONDAY MORNING WERE ABOUT 20F COLDER THAN THEY WERE AT
12Z. WITH THE EXCEPTION OF FRIDAY AND SATURDAY...WHEN HIGHS SHOULD
REACH THE TEENS IN MOST LOCATIONS...SINGLE DIGIT HIGHS AND BELOW
ZERO LOWS WILL PREVAIL.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1131 PM CST SUN JAN 19 2014

FREEZING DRIZZLE THAT DEVELOPED IN ASSOCIATION WITH A COLD FRONTAL
PASSAGE WILL COME TO AN END OVER C/EC WI BY 09Z/MON. AN UPPER
LEVEL DISTURBANCE MAY BRING SOME SCT SNOW SHOWERS TO THE REGION
LATE TONIGHT/EARLY MONDAY...WITH SOME LAKE EFFECT SNOW SHOWERS
LINGERING THROUGH THE DAY OVER FAR NC WI. MOST PLACES SHOULD SEE
MVFR CIGS TONIGHT INTO MONDAY MORNING...WITH CIGS IMPROVING TO VFR
IN PARTS OF C/EC/NE WI DURING THE LATE MORNING/EARLY AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY
FOR WIZ013-020>022-031-037>040-045-048>050-073-074.

WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY
FOR WIZ005-010>012-018-019-030-035-036.
&&

SHORT TERM.....TE
LONG TERM......MG
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Jan 19, 9:20 PM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
920 PM CST SUN JAN 19 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210330-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
920 PM CST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

HAZARDOUS TRAVEL IS POSSIBLE TONIGHT...DUE TO LIGHT SNOW ACROSS
NORTHERN WISCONSIN...AND FREEZING DRIZZLE OVER CENTRAL AND EAST
CENTRAL WISCONSIN. OCCASIONAL FREEZING DRIZZLE OVER CENTRAL AND
EAST CENTRAL WISCONSIN WILL CAUSE UNTREATED ROADS...BRIDGES...
SIDEWALKS AND PARKING LOTS TO BECOME SLICK. MINOR ICING WILL ALSO
OCCUR ON VEHICLE WINDSHIELDS. MOTORISTS SHOULD USE CAUTION TONIGHT.
THE FREEZING DRIZZLE SHOULD TAPER OFF FROM NORTH TO SOUTH...AND
END ACROSS THE SOUTHERN PART OF THE FORECAST AREA BY AROUND 2 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

SEVERAL ROUNDS OF BITTERLY COLD AIR ARE EXPECTED TO ARRIVE IN WISCONSIN
DURING THIS PERIOD. THE FIRST WILL BE TUESDAY MORNING...WHEN SUB
ZERO TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS TO PRODUCE
WIND CHILLS OF 20 TO 30 BELOW ZERO. WIND CHILL ADVISORIES OR
WARNINGS WILL LIKELY BE ISSUED FOR TUESDAY MORNING.

ANOTHER PUSH OF VERY COLD AIR IS EXPECTED WEDNESDAY NIGHT AND
THURSDAY WITH WIND CHILLS OF 15 TO 25 BELOW ZERO. IT SHOULD BECOME
A LITTLE MILDER FRIDAY AND SATURDAY BEFORE ANOTHER ROUND OF
BITTERLY COLD AIR ARRIVES FROM CANADA SUNDAY AND MONDAY. THAT
PUSH OF COLD AIR COULD BE EVEN COLDER THAN THE ONES FORECAST FOR
THIS WEEK.

UTILITIES AND TEMPORARY SHELTERS SHOULD EXPECT HIGH DEMANDS FOR
THE NEXT WEEK OR MORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS OR ANY
FREEZING DRIZZLE REPORTS TO THE NATIONAL WEATHER SERVICE IN
GREEN BAY.

LMZ521-522-541>543-210330-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
920 PM CST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

KIECKBUSCH

In the hours before

Special weather statement, Jan 19, 10:54 PM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1054 PM CST SUN JAN 19 2014

WIZ030-035-036-200800-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
1054 PM CST SUN JAN 19 2014

...PATCHY FREEZING DRIZZLE MAY CAUSE SLIPPERY ROADS IN CENTRAL
WISCONSIN OVERNIGHT...

PATCHY FREEZING DRIZZLE WILL AFFECT CENTRAL WISCONSIN UNTIL 2 AM OR
3 AM...THEN CHANGE TO FLURRIES AS COLDER AIR ARRIVES. THE FREEZING
DRIZZLE MAY PRODUCE SCATTERED SLIPPERY SPOTS ON UNTREATED ROADS...
SIDEWALKS AND PARKING LOTS.

MOTORISTS SHOULD EXPECT LOCALLY HAZARDOUS DRIVING CONDITIONS
OVERNIGHT.

WIZ037>040-045-048>050-200800-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
1054 PM CST SUN JAN 19 2014

...FREEZING DRIZZLE WILL CAUSE SLIPPERY ROADS OVERNIGHT...

FREEZING DRIZZLE WILL CONTINUE EAST CENTRAL WISCONSIN UNTIL
2 AM OR 3 AM...THEN CHANGE TO FLURRIES AS COLDER AIR ARRIVES.
THE FREEZING DRIZZLE WILL RESULT IN SLIPPERY SPOTS ON UNTREATED
ROADS...SIDEWALKS AND PARKING LOTS. MINOR ICE ACCUMULATIONS WILL
ALSO OCCUR ON VEHICLES.

MOTORISTS SHOULD EXPECT LOCALLY HAZARDOUS DRIVING CONDITIONS
OVERNIGHT. THE WORST CONDITIONS ARE EXPECTED OVER THE FOX VALLEY.

KIECKBUSCH

Nearby

Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.